Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Heartburn after Chemotherapy
    avatar
    Minikev posted:
    My wife has been suffering with persistent heartburn for the past five weeks.
    History - Lumpectomy right breast May 2010. Four treatments of chemotherapy
    and now undergoing radiation treatments. After the first chemo, developed sever heartburn. OCT medications did hot help. Responded eventually to Carafate and Protonix. Similar symptoms did not develop after the next three chemo treatments.
    Until about two to three weeks after the last chemo, when the heartburn returned and has
    been with her every day and night since. Just yesterday an endoscopy was done and there was no sign of irritation , no infection and no fungus found.
    Current treatment is one Protonix before breakfast , one at bedtime with one Zantacs at bedtime. Nothing appears to alleviate the heartburn and the cause is still unknown. Also,
    during the last five days diarrhea has appeared as another symptom..

    Has anyone had an experience like this and has the cause and cure been identified?
    Reply
     
    avatar
    mbrizio responded:
    I finished a 6 month run of interferon almost 2 years ago. I have heartburn EVERYDAY It seems to be getting worse. I take Zantac every night. Lying down is horrifying, before Zantac or if I forgot I wake up breathing acid REAL PAIN


    Helpful Tips

    Have you tried better toilet posture?
    There is a great new product on the market aimed at improving colon health by correcting the anorectal angle and making elimination easier ... More
    Was this Helpful?
    1 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the American Gastroenterological Association website